Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 24, 2006, 12:41 AM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2006, 12:41 AM MDT (06:41 UTC)
- Expired
- Jul 24, 2006, 4:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 240641 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1241 AM MDT MON JUL 24 2006 UTZ420-434-241000- /O.NEW.KSLC.FW.W.0025.060724T0641Z-060724T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 1241 AM MDT MON JUL 24 2006 ...RED FLAG WARNING IN EFFECT UNTIL 4 AM MDT EARLY THIS MORNING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS FOR ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXTENDED THE RED FLAG WARNING UNTIL 4 AM MDT EARLY THIS MORNING. THUNDERSTORMS CONTINUE ACROSS FIRE ZONES 420 AND 434...MOVING SLOWLY NORTH. STRONG AND ERRATIC WINDS OF 20-30 MPH WITH GUSTS AROUND 50 MPH HAVE BEEN OBSERVED ACROSS THE DUGWAY PROVING GROUNDS AND SURROUNDING AREAS. WINDS HAVE GUSTED TO 57 MPH AT CALLAO...ROSEBUD AND SIMPSON SPRINGS THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ GIBSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 8:50 PM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 23, 8:50 PM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 850 PM MDT SUN JUL 23 2006 .SYNOPSIS...A RIDGE OF HIGH PRESSURE OVER UTAH WILL WEAKEN THROUGH TUESDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION. LOOK FOR THE RIDGE TO AMPLIFY OVER THE REGION THURSDAY AND FRIDAY...WITH HOT WEATHER RETURNING. && .DISCUSSION...MID LEVEL RIDGE REMAINS CENTERED OVER CENTRAL UTAH THIS EVENING PER WATER VAPOR IMAGERY AND OBJECTIVE ANALYSIS. SUBSIDENCE ASSOCIATED WITH RIDGE RESULTED IN LESSER AREAL COVERAGE AND INTENSITY OF CONVECTION ACROSS SOUTHERN UTAH THAN WHAT HAS BEEN OBSERVED THE PAST COUPLE OF DAYS. PLUME OF MOISTURE ROTATING AROUND THIS HIGH ACROSS NEVADA HAS SPREAD INTO WEST CENTRAL AND NORTHWEST UT THIS EVENING...WHERE CLUSTERS OF THUNDERSTORMS REMAIN ONGOING AT THIS TIME. WELL-DEFINED OUTFLOW BOUNDARY ORIGINATING FROM NORTHEAST NV CONVECTION NOTED ON KMTX 88-D IMAGERY RACING EAST ACROSS GREAT SALT LAKE AT THIS TIME. POTENTIAL EXISTS FOR CONVECTION TO DEVELOP ALONG THIS BOUNDARY AS IT SPREADS ACROSS THE WASATCH FRONT. THE BEST CHANCE FOR CONVECTION APPEARS TO BE OVER SOUTHERN PORTIONS OF THE WASATCH FRONT AS WELL AS THE TOOELE VALLEY. OTHERWISE LAKE BREEZE BOUNDARY BOUNDARY MOVED THROUGH SALT LAKE EARLIER TODAY THAN WHAT WAS OBSERVED SATURDAY. SHALLOW COLD POOL BEHIND THIS BOUNDARY KEPT KSLC FROM REACHING RECORD MAX TODAY...ALTHOUGH MERCURY WAS STILL ABLE TO EXCEED THE CENTURY MARK. EXPECT A VERY GRADUAL COOLING TREND ACROSS THE AREA THROUGH MID-WEEK AS MID LEVEL RIDGE DAMPENS AND SHIFTS SOUTH JUST A BIT. WILL CONTINUE TO MONITOR OUTFLOW BOUNDARY AS IT APPROACHES WASATCH FRONT...OTHERWISE WILL PLAN TO UPDATE FORECAST ONCE CONVECTION ACROSS AREA DIMINISHES LATER THIS EVENING. NOTE - KICX RADAR WILL BE DOWN UNTIL AT LEAST TUESDAY AFTERNOON FOR A MAJOR HARDWARE UPGRADE. && .FIRE WEATHER...CLUSTERS OF THUNDERSTORMS CONTINUE ACROSS NORTHWEST AND WEST CENTRAL UTAH THIS EVENING. RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT FOR THESE AREAS. EXPECT ACTIVITY TO DIMINISH IN COVERAGE AND INTENSITY OVER THE NEXT COUPLE OF HOURS...AND EXPECT TO ALLOW WARNING TO EXPIRE AS SCHEDULED. && .AVIATION...STRONG OUT FLOW BOUNDARY CURRENTLY MOVING ACROSS GREAT SALT LAKE IS EXPECTED TO REACH KSLC BETWEEN 03Z AND 04Z. THIS WILL KEEP NORTHERLY COMPONENT TO WINDS THROUGH AT LEAST 06Z. OTHERWISE THERE IS A 20 PERCENT CHANCE THUNDERSTORMS WILL DEVELOP ALONG THIS BOUNDARY AND IMPACT KSLC BETWEEN 04Z AND 06Z. GUSTY WINDS AND OCCASIONAL LIGHTNING WOULD BE POSSIBLE WITH THESE STORMS SHOULD THEY FORM. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL MIDNIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS UTZ420-434. WY...NONE. && SEAMAN
Hazardous weather outlook, Jul 23, 7:00 AM MDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT SUN JUL 23 2006 UTZ001>021-WYZ021-241200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 700 AM MDT SUN JUL 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON ACROSS WESTERN AND CENTRAL UTAH. SOME DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS ARE POSSIBLE IN NORTHWEST AND WEST CENTRAL UTAH. SEE THE LATEST FIRE WEATHER STATEMENT FOR DETAILS ON THIS POTENTIALLY HAZARDOUS SITUATION. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STRONGEST STORMS. THE FLASH FLOOD POTENTIAL IS MODERATE FOR SOUTHWESTERN UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE TRAPPED THIS THE HIGH PRESSURE RIDGE OVER UTAH AND THE SURROUNDING AREAS WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.